Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 114, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2014, 3:05 PM CDT for Brewster County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 8, 2014, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 207 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -585 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KMAF 082005
SVRMAF
TXC043-082100-
/O.NEW.KMAF.SV.W.0114.140608T2005Z-140608T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 400 PM CDT
* AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALTUDA...OR 13 MILES NORTHWEST OF MARATHON...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
MARATHON...
LAT...LON 3048 10318 3029 10291 2998 10321 3027 10356
3044 10352
TIME...MOT...LOC 2004Z 284DEG 19KT 3033 10341
$$2 follow-up statements
919
WWUS54 KMAF 082027
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 PM CDT SUN JUN 8 2014
TXC043-082100-
/O.CON.KMAF.SV.W.0114.000000T0000Z-140608T2100Z/
BREWSTER-
327 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL BREWSTER COUNTY...
AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARATHON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
MARATHON.
LAT...LON 3021 10349 3036 10348 3039 10317 3027 10293
2998 10321
TIME...MOT...LOC 2027Z 308DEG 17KT 3022 10330
$$333
WWUS54 KMAF 082046
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 PM CDT SUN JUN 8 2014
TXC043-082100-
/O.CON.KMAF.SV.W.0114.000000T0000Z-140608T2100Z/
BREWSTER-
346 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL BREWSTER COUNTY...
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARATHON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...NORTH
CENTRAL BREWSTER COUNTY AND CENTRAL BREWSTER COUNTY.
LAT...LON 3013 10336 3036 10341 3033 10320 3023 10301
3002 10319
TIME...MOT...LOC 2046Z 308DEG 17KT 3016 10322
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:08 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 8, 2:08 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT Sun Jun 8 2014
.DISCUSSION...
Severe thunderstorms will be possible over much of the area this
afternoon and evening, then again late tonight over the northern
County Warning Area. A few tornadoes will be possible, in addition
to large hail, damaging winds and heavy rainfall. A Flash Flood
Watch will also be in effect for portions of the forecast area.
Convection continues to develop over the Permian Basin and western
Low Rolling Plains this afternoon behind an outflow/frontal boundary
stretching north/south through central New Mexico to south of the
Guadalupe Mountains, then south of Pecos, to near Coyanosa and
St. Lawrence. Despite a modified airmass and healthy cloud cover
behind the boundary, modest heating is aiding convective development
on several linear boundaries which are apparent on visible
satellite imagery. Some breaks in cloud cover through late
afternoon will provide enough heating/destabilization of the
airmass for severe storm development which could result in large
hail, damaging winds and heavy rainfall. Low level SRH will be
enhanced along and behind the boundary also, as high as 200 to 300
m2/s2, so a few tornadoes cannot be ruled out over the Permian
Basin. Also, the additional convection is reinforcing the
boundary, which will likely serve as a focus through late tonight.
Expect more widely scattered thunderstorms to develop through the
afternoon over the high terrain within easterly upslope regime
where better heating is occurring and eroding the cap. In
addition, these areas may receive mid level support from a
shortwave trough translating eastward across New Mexico, if not
some upper level support on the nose of a 90kt h25 jet. Since 0
to 6 km bulk shear is progged to be 40 to 50kt and lapse rates 8
to 9 C/Km, think we could see severe storms develop with a few
tornadoes possible, along with very large hail, damaging winds and
locally heavy rainfall.
Meanwhile, another stronger shortwave trough moving into western
Colorado this afternoon is expected to aid thunderstorm development
over southeastern Colorado and northeastern New Mexico. The storms
will then conglomerate into a Mesoscale Convective System, and drop
southeastward through eastern New Mexico and the Texas Panhandle
overnight. Think the MCS will travel along/behind the mentioned
boundary with the western Low Rolling Plains having the best chance
of rain overnight. Not only will damaging winds be possible with
the MCS, but heavy rainfall/flash flooding and to a slightly lesser
extent, hail. Since locations from Lea County New Mexico, eastward
across the northern Permian Basin have already had at least 1 to 2
inches of rainfall in the last 24 hours, more rain is falling in
some of these areas this afternoon, and more heavy rainfall will be
possible with the MCS tonight, will issue a Flash Flood Watch for
northern and central Lea county, eastward across Gaines, Dawson,
Borden, Scurry, Howard and Mitchell counties from issuance this
afternoon until 09/15Z.
Think the MCS will pass east/southeast of the region shortly after
09/12Z, but will carry low end PoPs over the east and southeastern
zones at least through Monday morning. A cold front will move south
through the area on Monday with temperatures staying slightly below
normal through Tuesday afternoon. By Wednesday afternoon however,
the upper ridge will remain southwest of the region, but westerly
flow aloft to the north of it will push a low level thermal ridge
eastward over the region. Therefore, expect hot temperatures to
return, which will likely last into next weekend. There are some
indications of a few thunderstorms developing along a dryline which
will form over the region, and some hints a frontal boundary will
move into the area Thursday or Friday. For now, will keep PoPs low
and temperatures high.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 67 83 59 90 / 60 20 10 0
BIG SPRING TX 69 84 61 91 / 80 30 10 0
CARLSBAD NM 70 87 63 95 / 20 10 0 0
DRYDEN TX 75 97 71 97 / 20 30 10 0
FORT STOCKTON TX 70 90 66 94 / 20 20 10 0
GUADALUPE PASS TX 65 81 60 91 / 10 0 0 0
HOBBS NM 64 82 56 89 / 50 20 0 0
MARFA TX 59 89 53 92 / 10 10 10 10
MIDLAND INTL AIRPORT TX 69 85 60 92 / 50 20 10 0
ODESSA TX 70 85 61 92 / 50 20 10 0
WINK TX 71 88 63 97 / 30 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
ZONES... Central Lea County...Northern Lea County.
TX...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
ZONES... Borden...Dawson...Gaines...Howard...Mitchell...
Scurry.
&&
10/67Hazardous weather outlook, Jun 8, 2:37 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SUN JUN 8 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 237 PM CDT SUN JUN 8 2014 /137 PM MDT SUN JUN 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL, WIN GUSTS OVER 65 MPH AND HEAVY RAINFALL. A FEW TORNADOES WILL ALSO BE POSSIBLE. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO AFFECT THE SOUTHEAST NEW MEXICO PLAINS, NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE SOUTHEAST NEW MEXICO PLAINS, NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS EARLY MONDAY MORNING. THEREFORE, A FLASH FLOOD WATCH IS IN EFFECT UNTIL MID MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 8, 9:50 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
950 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 E ALPINE 30.36N 103.65W
06/07/2014 E2.75 INCH BREWSTER TX PUBLIC
THERE WERE CAR DENTS, DAMAGED SHINGLES, AND BROKEN HOUSE
WINDOWS. HAIL LASTED FOR 8 MINUTES.
&&
MSCHULDTSpecial weather statement, Jun 8, 10:13 AM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1013 AM CDT SUN JUN 8 2014 TXZ045-046-081545- DAWSON-GAINES- 1013 AM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 1045 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF SEAGRAVES AT 1012 AM CDT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LAT...LON 3294 10196 3269 10222 3269 10267 3294 10267 TIME...MOT...LOC 1512Z 247DEG 20KT 3288 10247
Special weather statement, Jun 8, 11:07 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1107 AM CDT SUN JUN 8 2014 TXZ045-046-081630- DAWSON-GAINES- 1107 AM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 1130 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF SEAGRAVES AT 1106 PM CDT...MOVING EAST AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3295 10199 3266 10202 3270 10249 3295 10250 TIME...MOT...LOC 1606Z 271DEG 13KT 3280 10235
Special weather statement, Jun 8, 1:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT SUN JUN 8 2014 TXZ074-081-081915- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 147 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 215 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF ALPINE AT 147 PM CDT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS GUSTING TO 55 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3044 10314 3016 10356 3058 10392 3079 10363 TIME...MOT...LOC 1847Z 288DEG 18KT 3045 10350
Special weather statement, Jun 8, 2:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT SUN JUN 8 2014 TXZ058-075-082000- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 231 PM CDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 300 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 20 MILES WEST OF FORT STOCKTON AT 231 PM CDT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS GUSTING TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3118 10328 3093 10294 3070 10343 3081 10356 TIME...MOT...LOC 1931Z 229DEG 22KT 3089 10337
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Jun 7, 7:43 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| Jun 7, 7:48 PM CDT | Special Weather Statement | MAF | Andrews | 27 min |
| Jun 7, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 59 min |
| Jun 7, 8:28 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 7, 8:51 PM CDT | Special Weather Statement | MAF | 24 min | |
| Jun 7, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 7, 9:06 PM CDT | Special Weather Statement | MAF | Gaines | 39 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 61 min |
| Jun 8, 1:00 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Gaines | 30 min |
| Jun 8, 1:21 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Gaines | 3 hr |
| Jun 8, 1:32 AM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 58 min |
| Jun 8, 2:54 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 66 min |
| Jun 8, 3:05 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 8, 4:09 AM CDT | Special Weather Statement | MAF | Gaines | 36 min |
| Jun 8, 10:13 AM CDT | Special Weather Statement | MAF | Gaines | 32 min |
| Jun 8, 11:07 AM CDT | Special Weather Statement | MAF | Dawson | 23 min |
| Jun 8, 1:47 PM CDT | Special Weather Statement | MAF | 28 min | |
| Jun 8, 2:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 55 min |
| Jun 8, 2:18 PM CDT | Flash Flood Watch | MAF | Borden, Dawson, Gaines, Howard, Mitchell, Scurry | 20 hr |
| Jun 8, 2:31 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 8, 3:37 PM CDT | Special Weather Statement | MAF | Jeff Davis | 53 min |
| Jun 8, 4:14 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Presidio, Reeves | 3 hr |
| Jun 8, 4:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 61 min |
| Jun 8, 4:56 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jun 8, 5:30 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Jun 8, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 62 min |
| Jun 8, 5:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 53 min |
| Jun 8, 6:42 PM CDT | Special Weather Statement | MAF | Terrell | 63 min |
| Jun 8, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.